MAUDE Adverse Event Report: OWENS & MINOR HALYARD PROCEDURE MASK WITH SO SOFT* EARLOOPS, YELLOW; ICP FACIAL PROTECTION PRODUCTS

OWENS & MINOR HALYARD PROCEDURE MASK WITH SO SOFT* EARLOOPS, YELLOW; ICP FACIAL PROTECTION PRODUCTS
Model Number 47117
Medical Device Problem Code Component Incompatible (1108)
Health Effect - Clinical Codes Respiratory Distress (2045); Reaction (2414)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The product sample is reportedly available for this complaint, but was not returned when this report was filed.A review of the device history record is in-progress.Upon completion of the sample evaluation and investigation; a follow-up report will be filed.All information reasonably known as of 21oct2020 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by o&m halyard, inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to o&m halyard, inc.O&m halyard, inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the halyard health complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that a halyard health product is defective or caused serious injury.
 
Event or Problem Description
It was reported that an employee wore a mask for approximately four hours and had respiratory inflammation, swelling of the tongue and was sent to the emergency room for treatment.
 
Additional Manufacturer Narrative
The actual complaint product was not returned for evaluation; however, the owens & minor failure analysis lab received forty nine (49) unused representative samples along with the product packaging.The samples were evaluated under ambient light conditions and were laid out on the lab table.The samples all appeared intact.Fifteen (15) random samples were selected for visual inspection to rule out any apparent sharp edges which could contribute to skin irritation.Based on the sample evaluation, the failure analysis lab is unable to identify any contributing cause of skin irritation and unable to confirm allergic reaction.After review of the process, product, and use fmea documents (b)(4) rev 12 for the reported incidents, the severity is assessed as minor and the overall risk level is determined to be low.As part of the cleaning and environmental controls program at the manufacturing facility, the surfaces are cleaned with 70% ipa minimally once per shift.Bioburden samples are collected and tested monthly.The bioburden assessments concluded that there was no out of specification result in during the month of manufacture for the lot provided (june 2020).An assessment of the environmental monitoring program for surface and air (viable / non-viable particulate) was conducted with no out of specification results.Owens & minor conducts a product safety assessment for these products.A review of the biocompatibility testing was conducted on the procedure mask with so soft earloops, yellow, (product code: 47117), at the design phase in accordance with the intended use and iso 10993 guidelines for biological evaluation of medical devices (iso 10993-1:2018).Tests selected for a surface contacting device with limited duration (=24 hours) are cytotoxicity, dermal irritation, and dermal sensitization.Based on the review of the biocompatibility studies conducted on the procedure mask with so soft earloops, yellow (product code: 47117), the product shown to be non-cytotoxic, non-irritating, and non-sensitizing.The device history record (dhr) was reviewed for product code: 47117 lot number: am0157091 identified in the complaint.According to the documented records, the product was manufacturing according to the approved manufacturing procedures, specifications and then released by quality assurance.There were no abnormal conditions identified during the manufacturing process.No root cause was identified.All information reasonably known as of 22dec2020 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by owens & minor, inc.Represents all of the known information at this time.Owens & minor, has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the owens & minor complaint database and identified as complaint: (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that a owens & minor product is defective or caused serious injury.

Common Device Name
ICP FACIAL PROTECTION PRODUCTS
Manufacturer (Section D)
OWENS & MINOR HALYARD
one edison drive
alpharetta GA 30005
MDR Report Key10722526
Report Number9616096-2020-00006
Device Sequence Number3312276
Product Code FXX
UDI-Device Identifier30680651471179
UDI-Public30680651471179
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
D321002
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 12/07/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Other
Device Expiration Date06/05/2025
Device Model Number47117
Device Catalogue Number991047117
Device Lot NumberAM0157091
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 10/13/2020
Supplement Date Received by Manufacturer12/07/2020
Initial Report FDA Received Date10/22/2020
Supplement Report FDA Received Date12/23/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;